JournalspmVol. 71, No. 2pp. 109–139

Normal forms for symplectic matrices

  • Jean Gutt

    Université Libre de Bruxelles, Belgium
Normal forms for  symplectic matrices cover
Download PDF

Abstract

We give a self contained and elementary description of normal forms for symplectic matrices, based on geometrical considerations. The normal forms in question are expressed in terms of elementary Jordan matrices and integers with values in {1,0,1}\{ -1,0,1\} related to signatures of quadratic forms naturally associated to the symplectic matrix.

Cite this article

Jean Gutt, Normal forms for symplectic matrices. Port. Math. 71 (2014), no. 2, pp. 109–139

DOI 10.4171/PM/1944